# SDR 2005UALA00509

- Difficulty date: June 6, 2005
- Submitted: June 14, 2005
- Operation: Air carrier
- Aircraft: N411UA
- Make and model: Airbus A320-232
- Aircraft serial: 464
- Aircraft time: 37,680 hours, 13,600 cycles
- Engine: Iae V2527A5
- Engine time: 23,535 hours, 17,070 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, M, J
- Precautionary procedure: A

## Discrepancy

LOUD BANG ON CLIMBOUT FROM NR 1 ENGINE.  OIL QUANTITY AND PRESSURE WENT TO ZERO, EGT RED LINED.  ENGINE WAS REPLACED AND AIRCRAFT CONTINUED FUTHER FLYING WITHOUT INCIDENT.  THE ENGINE FAILURE WAS CONFIRMED AS A HIGH PRESSURE COMPRESSOR 3RD STAGE BLADE (R3 BLADE) FAILURE.   THIS IS AN INDUSTRY-WIDE AND KNOWN ISSUE, WITH BOTH A SHORT-TERM AND LONG-TERM FLEET MANAGEMENT PLAN:  SHORT TERM IS BORESCOPE MONITORING OF FLEET FOR C3 MID-SPAN CONDITION.  LONGER TERM IS UPGRADING OF C3 BLADE TO MORE ROBUST DESIGN..
